indicated in the treatment of obesity, respiratory depression, or anxiety 6.) A child is admitted to the burn unit with second and third degree burns on both arms and part of his or her face. When administering topical medications to the burned areas, the nurse should In second- and third-degree burns, the skin is often broken, and the nurse needs to use sterile technique when applying a topical drug to prevent introducing bacteria and other organisms into the body. Do not cool medications unless instructed to do so. Children should not be instructed to apply medications to burned areas of their body. Using clean technique will not be as effective as sterile technique in decreasing the risk of infection when applying the medication. 7.) A 7-year-old child has been taking tetracycline for a bacterial infection. The nurse will be sure to inform the parents that this drug could cause Tetracycline is an example of a drug that can adversely affect a body system during a phase of child development. If administered to a child between the ages of 4 months and 8 years, it can stain the child's permanent teeth. Discolored urine, deep muscle pain, and sleep deprivation are not associated with tetracycline 8.) A 12-year-old boy is being discharged from the hospital after major surgery. The boy will be taking two medications at home for an extended period. The nurse who is discharging the patient should provide medication teaching specifically to Both children and their parents need to be provided with an honest and detailed explanation and rationales regarding any medications that the child takes. Children should be given information regarding their drug therapy, especially before an invasive procedure; otherwise, their fears and anxiety will escalate. Answers and explanations should be provided in terms that both the child and the parents can understand. Never assume that children do not want to know about their medications or brush them off by telling them not to worry. A mother should never force a child to take medication but should encourage the child to do so 9.) A 16-year-old boy is prescribed cromolyn sodium nasal spray to treat a nasal allergy. To maximize the therapeutic effects of the drug, which of the following will the nurse include in instructions to the patient? To maximize the therapeutic effects of the drug, the patient should take cromolyn sodium for one full week before coming in contact with allergens. Taking the drug on a full stomach is inappropriate, since the drug is in the form of a nasal spray. Neither avoiding high noise levels nor drinking plenty of fluids would help maximize the therapeutic effects of the drug. 10.) A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically-supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of Caffeine-containing drinks such as tea, coffee, and cola may increase the adverse effects associated with dextroamphetamine. Intake of trans fat and grapefruit does not impact the use of dextroamphetamine. A history
You've reached the end of your free preview.
Want to read all 16 pages?
- Fall '13
- Pharmacology, Adverse drug reaction, Dextroamphetamine